MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 12CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036124120
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the subject coil could not be detached and when withdrawn, the subject coil prematurely detached inside the microcatheter.No clinical consequences were reported to the patient due to this event.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the main coil was seen to be detached/separated from delivery wire.The main coil was seen to be kinked/bent and stretched.The coil delivery wire was seen to be kinked/bent.The coil introducer sheath was intact.During functional inspection the main coil was seen to be stuck inside of a catheter, later the catheter was flushed and coil was removed.The functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The 'main coil prematurely detached/separated during use was confirmed during the analysis.The ¿main coil failed unable to detach¿ could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.The device failed to meet specifications when received for complaint investigation based on damage noted to the device during the analysis.Additional information provided by the customer indicated that despite several attempts, the coil would not detach.Eventually, it had to be withdrawn, but accidentally detached inside the microcatheter.The device was analysed and the main coil was seen to be kinked/bent, stretched and detached/separated from delivery wire the coil delivery wire was noted to be kinked/bent.An assignable cause of procedural factors will be assigned to the reported defects ¿main coil prematurely detached/separated during use¿ and ¿main coil failed unable to detach¿ and to the analysed defects ¿main coil kinked/bent¿, ¿main coil stretched¿ and ¿main coil prematurely detached/separated during use¿.As these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage will be assigned to the analysed defect ¿coil delivery wire kinked/bent¿ as the issue is due to handling of the product or portion of the product during the clinical procedure.

Brand Name
TARGET XL 360 SOFT 4MM X 12CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17214986
Report Number3008881809-2023-00319
Device Sequence Number16896820
Product Code HCG
UDI-Device Identifier07613327128338
UDI-Public07613327128338
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberM0036124120
Device Catalogue NumberM0036124120
Device Lot Number23902449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO CATHETER(MICROVENTION).
Patient SexUnknown